Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 1, NWS Buffalo, NY

May 28, 2009Monroe County, New York

NWS Buffalo, NY issued this flash flood warning at May 28, 2009, 5:44 PM EDT for Monroe County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2009, 5:44 PM EDT (21:44 UTC)
Expired
May 28, 2009, 8:29 PM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Monroe County, NY

The radar

The Buffalo radar (KBUF), 73 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 6:35 PM EDTFLASH FLOODGates, NYTWO ROADS IMPASSABLE DUE TO FLOODING
May 28, 6:35 PM EDTFLASH FLOODGreece, NYCAR STRANDED IN HIGH WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
448 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBUF 282144
FFWBUF
NYC055-290045-
/O.NEW.KBUF.FF.W.0001.090528T2144Z-090529T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
544 PM EDT THU MAY 28 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN MONROE COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...HILTON...GREECE...GATES-NORTH
  GATES...GATES...BROCKPORT...

* UNTIL 845 PM EDT

* AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  BROCKPORT TO CHURCHVILLE...OR ALONG A LINE EXTENDING FROM BROCKPORT
  TO 11 MILES SOUTH OF BROCKPORT...MOVING NORTHEAST AT 20 MPH.

SOME STREAMS THAT MAY OVERFLOW INCLUDE NORTHRUP CREEK EAST OF 
SPENCERPORT AND STREAMS NEAR BROCKPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4310 7793 4313 7791 4313 7794 4320 7798
      4335 7795 4324 7761 4300 7783

$$

JJP
1 follow-up statement
000 
WGUS71 KBUF 290029
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
829 PM EDT THU MAY 28 2009

NYC055-290038-
/O.CAN.KBUF.FF.W.0001.000000T0000Z-090529T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE NY-
829 PM EDT THU MAY 28 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN MONROE
COUNTY...

AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
HEAVY RAIN HAS MOVED EAST OF THE AREA. LOCAL LAW ENFORCEMENT REPORTS 
THAT FLOODING IS BEGINNING TO SUBSIDE IN THE AREA...THEREFORE THE 
FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 4310 7793 4313 7791 4313 7794 4320 7798
      4335 7795 4324 7761 4300 7783

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:56 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 28, 3:56 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
356 PM EDT THU MAY 28 2009

.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST ALONG A WARM FRONT DRAPED ACROSS THE
REGION AND BRING MORE UNSETTLED WEATHER TODAY AND TONIGHT WITH
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...ESPECIALLY THIS
AFTERNOON AND EVENING. DRIER AIR WILL FOLLOW FRIDAY AFTERNOON AS
HIGH PRESSURE BUILDS EAST ACROSS THE LAKES WITH A LINGER CHANCE OF
SHOWERS ACROSS THE EASTERN LAKE ONTARIO REGION. THE WEEKEND WILL BE
COOLER WITH A CHANCE OF SHOWERS SATURDAY NIGHT AND SUNDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS FEARED...BREAKS IN TODAYS CIGS BOOSTED SBCAPES TO OVER 1500 J/KG
ACROSS THE FAR WESTERN COUNTIES. THIS...IN COMBINATION WITH
STRENTHENING JET DYNAMICS AND INCRAESED LOW LEVEL BOUNDARIES...HAS
LED TO INCREASING AMOUNTS OF CONVECTION. THE BULK OF THE CONVECTION
IS OVER THE FAR WESTERN COUNTIES AS OF 19Z...BUT THIS ACTIVITY WILL
SPREAD TO THE EAST AS THE LATE AFTERNOON AND EVENING WEARS ON.

THE MAIN CONCERN WITH THIS ACTIVITY WILL BE THE MOISTURE LADDEN
BOUNDARY LAYER THAT WILL FUEL DRENCHING DOWNPOURS IN THE TUNE OF 1
TO 2 INCH PER HOUR RAINFALL RATES. WE ARE ALREADY SEEING SUCH RATES
OVER CHAUTAUQUA COUNTY...AND WE SAW SIMIALR RESULTS FROM EARLIER
CONVECTION OVER ROCHESTER. THIS IS BY FAR WILL BE THE WIDESPREAD
CONCERN. THERE WILL BE THE LOW PROBABILITY OF WET MICROBURSTS WIND
DAMAGE...AND EVEN LESSER CHANCE FOR SIGNIFICANT HAIL...BUT THIS WILL
ALSO HAVE TO BE WATCHED.

WHILE ALL THUNDERSTORMS PRODUCE LIGHTNING...THE STORMS LATE THIS
AFTERNOON AND EVENING SHOULD BE VERY EFFICIENT AT PRODUCING HIGHER
THAN NORMAL LIGHTNING FLASH RATES. AIRMASS WITH HIGH WATER CONTENT
(PWAT VALUES IN EXCESS OF 1.5 INCHES) COMBINED WITH STRONG UPDRAFTS
(SBCAPES OVER 1500 J/KG IN OUR CASE)...SHOULD LEAD TO LOTS OF
LIGHTNING. THIS SEEMS TO BE VERIFYING AS OF 19Z.

SYNOPTICALLY...A COLD FRONT IS APPROACHING FROM THE WEST THIS
EVENING WHILE OUR AREA IS BETWEEN AN EXITING 90KT H25 JET AND AN
APPROACHING H25 JET OVER THE OHIO VALLEY. THE LIFT SUPPLIED FROM THE
COUPLED JET AND LOW LEVEL CONVERGENCE AHEAD OF THE FRONT WILL
COMBINE WITH AN AIRMASS WITH SBCAPES OF 1000-1500 J/G (WEST) TO
PRODUCE THE WIDESPREAD CONVECTION AND IS CERTAINLY ENOUGH TO WARRANT
CAT POPS. THE AIRMASS EAST OF LK ONTARIO IS NOT NEARLY AS
UNSTABLE...BUT THE AIRMASS IS STILL MOIST ENOUGH TO PRODUCE MORE
SHRA/TSRA FOR THAT REGION AS WELL.

QPF ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT WILL AVERAGE
SOMEWHERE BETWEEN A HALF AND ONE INCH...WITH MANY SITES PICKING UP
AMOUNTS CLOSER TO 2 INCHES UNDER THE HEART OF THE DRENCHING STORMS.

AS TONIGHT PROGRESSES...THE CONVECTION WILL SLOWLY TAPER OFF FROM
THE WEST. THE BULK OF THE HEAVIEST RAINS AND CONCENTRATED LIGHTNING
WILL THUS OCCUR DURING THE FIRST HALF OF THE NIGHT...ALTHOUGH SOME
SHOWERS WILL PERSIST THROUGH DAYBREAK. THIS WILL ESPECIALLY BE THE
CASE EAST OF LK ONTARIO WHERE THE SHOWERS WILL PROBABLY STILL BE
FAIRLY WIDESPREAD AT DAYBREAK FRIDAY.

FOR FRIDAY...THE SFC FRONT WILL SLOWLY EASE ACROSS THE ADIRONDACKS
WHILE THE BASE OF THE SUPPORTING H5 TROUGH WILL CROSS THE UPPER
GREAT LAKES. LIGHT WINDS IN THE WAKE OF THE FRONT WILL MEAN THAT
DRYING WILL BE SLOW TO TAKE PLACE. LEFTOVER SHOWERS WILL TAPER OFF
FROM WEST TO EAST IN THE MORNING WITH ONLY MINIMAL CLEARING WEST OF
ROCHESTER IN THE AFTERNOON.

IT WILL BE A COOLER DAY ON FRIDAY BY ABOUT 10 DEGREES...WITH A GOOD
DEAL OF THE HUMIDITY EXITING THE REGION AS WELL.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
DESPITE THE BROAD UPPER TROUGH ALOFT...THERE WILL BE A BREAK IN
THE PRECIP AND CLOUDINESS FOR MUCH OF FRIDAY NIGHT AND SATURDAY.
GFS AND ECMWF ARE IN CLOSER AGREEMENT AS TO THE 850MB TEMPS OF +4C
TO +6C AT 12Z ON SATURDAY...SUPPORTING AFTERNOON TEMPS IN THE MID
60S TO AROUND 70. THERE WILL BE A BIGGER CHANGE ON SATURDAY NIGHT
THROUGH SUNDAY AS THE UPPER TROUGH DEVELOPS A CLOSED 500MB LOW AND
BRINGS MUCH COLDER AIR ALOFT ACROSS THE REGION. 850MB TEMPS AT 12Z
SUNDAY WILL RANGE FROM -2C JUST NORTH OF LAKE ONTARIO TO +3C ALONG
THE NY/PA LINE. BOTH GFS AND EC NOW HAVE A COLD FRONT MOVING
ACROSS THE REGION SATURDAY NIGHT THROUGH SUNDAY MORNING WITH
SCATTERED SHOWERS. THE LEFT EXIT REGION OF A 110KT 250MB JET WILL
CUT ACROSS LAKE ONTARIO TO CENTRAL AND NORTHERN NY THROUGH SUNDAY
AFTERNOON WITH BETTER SUPPORT FOR THE CONTINUING CHANCE OF
SHOWERS. TEMPS ON SUNDAY WILL BE IN THE LOWER TO MID 60S UNDER
THIS COLD POOL ALOFT.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
EXPECT A CHILLY NIGHT SUNDAY NIGHT AS CLOUDS THIN FOLLOWING THE EXIT
OF THE UPPER LOW...OVERNIGHT LOWS DROPPING TO THE UPPER 30S ACROSS
THE SOUTHERN TIER WITH LOW TO MID 40S ELSEWHERE.

MONDAY WILL SEE THE FLIPSIDE OF THE EXITING COLD SYSTEM AS THE UPPER
FLOW BECOMES ZONAL AND ALLOWS WARM AIR TO RETURN ON SOUTHERLY FLOW
AHEAD OF LOW PRESSURE CROSSING THE CENTRAL GREAT LAKES. A 50KT 850MB
JET DEVELOPS OVER SOUTHERN ONTARIO AROUND 12Z MONDAY AND WILL SPREAD
SHOWERS ACROSS MUCH OF THE FORECAST AREA...ESPECIALLY OVER LAKE
ONTARIO AND THE ADJACENT COUNTIES TO THE SOUTH AND EAST OF THE LAKE.
TEMPS WILL WARM TO THE MID 70S WITH THIS INFLUX OF WARM AND MOIST
AIR.

THE THERMAL BOUNDARY WILL SLIP SOUTHWARD ACROSS THE STATE MONDAY
NIGHT WITH THE SHOWERS MOVING SOUTH AND EAST ALONG THE FRONT...WITH
SHOWERS ENDING DURING THE AFTERNOON ON TUESDAY AS HIGH PRESSURE
BUILDS IN FROM THE NORTHWEST. CLEARING SKIES WITH DRIER AND COOLER
AIR WILL BRING ANOTHER CHILLY NIGHT TUESDAY NIGHT AS LOW DROP TO THE
40S...THEN WEDNESDAY WILL BE DRY WITH HIGHS IN THE MID TO UPPER 60S.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A VERY HUMID AIRMASS OVER WESTERN NEW YORK IS PRIMED FOR CONVECTION
AND AS A COLD FRONT NEARS LATE THIS AFTERNOON...CONVECTION WILL
BECOME WIDESPREAD. THIS WILL ESPECIALLY BE THE CASE FOR SITES WEST
OF ROC AND DSV...BUT THE CONVECTION WILL SPREAD EAST AS THE EARLY
NIGHT PROGRESSES.

AS A RESULT...MVFR CIGS WILL PREVAIL OVER THE WRN COUNTIES LATE THIS
AFTERNOON AND EVENING WHILE IFR/MVFR CIGS WILL BE FOUND EAST OK LK
ONTARIO. OF MORE CONCERN WILL BE THE AMOUNT OF CONVECTION THAT WILL
LIKELY RESULT IN SIGNIFICANT DELAYS TO COMMERCIAL TRAFFIC. SOME
STORMS MAY PRODUCE LOCALIZED WIND GUSTS TO 45 MPH...ALONG WITH
FREQUENT LIGHTNING AND VERY HEAVY RAIN.

AS A COLD FRONT MOVES ACROSS THE REGION TONIGHT...STRONG
THUNDERSTORMS WILL GIVE WAY TO MORE SHOWERY CONDITIONS. CIGS WILL
LIKELY DROP TO IFR LEVELS LATER TONIGHT AND WILL PERSIST INTO FRIDAY
MORNING. DRIER AIR AT MID LEVELS IS NOT EXPECTED TO SIGNIFICANTLY
IMPROVE CIGS UNTIL MIDDAY/EARLY AFTERNOON ON FRIDAY.

OUTLOOK...
FRIDAY NIGHT...VFR.
SATURDAY...VFR BUT A CHC OF SHOWERS/TSTORMS SAT NIGHT.
SUNDAY...VFR.
MONDAY...MVFR IN SCATTERED SHOWERS.
TUESDAY...MVFR IN SHOWERS.

&&

.MARINE...
WINDS AND WAVES ARE EXPECTED TO BE BELOW SMALL CRAFT ADVISORY
CRITERIA SO NO MARINE HEADLINES ARE EXPECTED AT THIS TIME. MARINE
INTERESTS SHOULD BE ALERT FOR THUNDERSTORMS THIS AFTERNOON AND
EVENING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJP
NEAR TERM...RSH
SHORT TERM...JJP
LONG TERM...THOMAS
AVIATION...RSH
MARINE...JJP
Hazardous weather outlook, May 28, 12:04 PM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1204 PM EDT THU MAY 28 2009

NYZ001>005-010>014-019>021-085-291115-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
1204 PM EDT THU MAY 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A VERY SOUPY AIRMASS OVER THE REGION WILL INTERACT WITH AN
APPROACHING COLD FRONT LATE THIS AFTERNOON AND EVENING TO PRODUCE
WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME CONTAINING VERY HEAVY
RAIN. RAINFALL AMOUNTS BETWEEN 5 PM AND 5 AM COULD EASILY EXCEED
AN INCH IN SOME AREAS...WITH AMOUNTS UP TO 2 INCHES NOT OUT OF THE
QUESTION. THIS WILL BE CLOSELY MONITORED FOR HYDROLOGIC CONCERNS
AS THE SITUATIONS DEVELOPS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-291115-
OSWEGO-JEFFERSON-LEWIS-
1204 PM EDT THU MAY 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HUMID AIRMASS OVER THE REGION WILL INTERACT WITH AN APPROACHING
COLD FRONT LATE THIS AFTERNOON AND EVENING TO PRODUCE MORE SHOWERS
AND THUNDERSTORMS...SOME CONTAINING VERY HEAVY RAIN.

RAINFALL THROUGH 12 NOON TODAY HAS ALREADY RANGED FROM A QUARTER
TO ONE AND A HALF INCHES FROM SLOW MOVING SHOWERS AND
THUNDERSTORMS. ADDITIONAL RAINFALL AMOUNTS THROUGH TONIGHT COULD
EASILY EXCEED ANOTHER INCH...WITH ADDITIONAL 2 INCH AMOUNTS NOT
OUT OF THE QUESTION. THIS WILL BE CLOSELY MONITORED FOR HYDROLOGIC
CONCERNS AS THE SITUATIONS DEVELOPS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-291115-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1204 PM EDT THU MAY 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, May 28, 2:34 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
234 PM EDT THU MAY 28 2009

NYZ019-281945-
CHAUTAUQUA NY-
234 PM EDT THU MAY 28 2009

...LINE OF STRONG THUNDERSTORMS MOVING INTO CHAUTAUQUA COUNTY...

* AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
  RAIN...WIND GUSTS TO 35 MPH...AND PEA SIZED HAIL. THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM NEAR WESTFIELD TO 6 MILES
  SOUTHWEST OF CLYMER...AND MOVING NORTHEAST AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  CLYMER AT 245 PM EDT...
  BROCTON AT 255 PM EDT...
  MAYVILLE AT 300 PM EDT...
  CHAUTAUQUA INSTITUTE AT 310 PM EDT...
  FREDONIA AT 315 PM EDT...
  STOCKTON AT 325 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
THIS STORM MAY ALSO PRODUCE WIND GUSTS TO 35 MPH AND PEA SIZED HAIL.

HITCHCOCK
Special weather statement, May 28, 4:14 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
414 PM EDT THU MAY 28 2009

NYZ019-282130-
CHAUTAUQUA NY-
414 PM EDT THU MAY 28 2009

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
  TORRENTIAL RAINFALL. THIS STORM WAS LOCATED NEAR FINDLEY
  LAKE...AND MOVING NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  RIPLEY AT 425 PM EDT...
  WESTFIELD AT 445 PM EDT...
  BROCTON AT 500 PM EDT...
  CASSADAGA AT 505 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY THIS STORM MAY ALSO PRODUCE WIND GUSTS UP TO 45
MPH AND TORRENTIAL RAINFALL. THE HEAVY RAIN WILL PRODUCE MINOR
FLOODING OF POOR DRAINAGE AREAS AND SIGNIFICANT PONDING OF WATER ON
ROADS.

HITCHCOCK
Special weather statement, May 28, 4:56 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
456 PM EDT THU MAY 28 2009

NYZ002-003-282215-
MONROE NY-ORLEANS NY-
456 PM EDT THU MAY 28 2009

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
  WATERPORT TO HILTON TO GREECE...AND MOVING NORTHEAST AT 15 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  HILTON AT 505 PM EDT...
  WATERPORT AT 520 PM EDT...

SOME OF THESE STORMS HAVE FREQUENT CLOUD TO GROUND LIGHTNING AND
LOCALLY VERY HEAVY RAIN THAT MAY CAUSE LOCALIZED FLOODING OF ROADS
AND POOR DRAINAGE AREAS.

JJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:41 PM EDTAreal Flood AdvisoryBUFCattaraugus3 hr
May 28, 4:05 PM EDTSpecial Marine WarningBUF85 min
May 28, 4:28 PM EDTAreal Flood AdvisoryBUFChautauqua3 hr
May 28, 4:57 PM EDTSpecial Marine WarningBUF58 min
May 28, 6:51 PM EDTAreal Flood AdvisoryBUFWayne3 hr
May 28, 7:48 PM EDTSpecial Marine WarningBUF38 min

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.